Daniel Berend

Senior Academic

Algorithmic calculation of the optimality probability of decision rules

Daniel Berend, Luba Bromberg, Luba Sapir

We study the dichotomous choice model under conditions of uncertainty. In this model, a committee of decision makers is required to select one of two alternatives, of which exactly one is correct. A decision rule translates the individual opinions into a group decision.We focus on the direction concerned with the identification of the optimal decision rule under partial information on the decision skills. Namely, we assume the correctness probabilities of the committee members to be independent random variables, selected from some given distribution. In addition, we assume that the ranking of the members in the committee is known. Thus, one can follow rules based on this ranking. One of the commonly used measures of the efficiency of a decision rule is its probability of being optimal. Here we provide a method for an explicit calculation of this probability for any given weighted majority rule for a wide family of distribution functions. Moreover, under the assumption of exponentially distributed decision skills, we provide an improved algorithm for this calculation. We illustrate our results with various examples.

Publication language English
Pages 973-990
Journal Acta Applicandae Mathematicae
Volume 110
Issue number 2
Publication status Published - 01.01.2010

Keywords

Optimality probability
Polyhedron
Weighted majority rule

ASJC Scopus subject areas

Applied Mathematics
Access to Document
10.1007/s10440-009-9489-2
Other files and links
Link to publication in Scopus